Accessible Unlicensed Requires Authentication Published by De Gruyter April 19, 2017

On the continuity of functionals defined on partitions

Matthias Ruf

Abstract

We characterize the continuity of prototypical functionals acting on finite Caccioppoli partitions and prove that it is equivalent to convergence of the perimeter of the jump set.

MSC 2010: 28A75; 49Q15

Communicated by Frank Duzaar


References

[1] L. Ambrosio and A. Braides, Functionals defined on partitions of sets of finite perimeter II: Integral representation and Γ-convergence, J. Math. Pures. Appl. (9) 69 (1990), 285–305. Search in Google Scholar

[2] L. Ambrosio and A. Braides, Functionals defined on partitions of sets of finite perimeter II: Semicontinuity, relaxation and homogenization, J. Math. Pures. Appl. (9) 69 (1990), 307–333. Search in Google Scholar

[3] L. Ambrosio, N. Fusco and D. Pallara, Functions of Bounded Variation and Free Discontinuity Problems, Oxford Math. Monogr., Clarendon Press, New York, 2000. Search in Google Scholar

[4] S. Baldo, Minimal interface criterion for phase transitions in mixtures of Cahn–Hilliard fluids, Ann. Inst. H. Poincaré Anal. Non Linéaire 7 (1990), 67–90. Search in Google Scholar

[5] A. Braides and M. Cicalese, Interfaces, modulated phases and textures in lattice systems, Arch. Ration. Mech. Anal. 223 (2017), no. 2, 977–1017. Search in Google Scholar

[6] A. Braides, S. Conti and A. Garroni, Density of polyhedral partitions, Calc. Var. Partial Differential Equations (2017), 10.1007/s00526-017-1108-x. 10.1007/s00526-017-1108-xSearch in Google Scholar

[7] R. L. Jerrard and N. Jung, Strict convergence and minimal liftings in BV, Proc. Roy. Soc. Edinburgh Sect. A 134 (2004), 1163–1176. Search in Google Scholar

[8] Y. G. Reshetnyak, Weak convergence of completely additive vector functions on a set, Sib. Math. J. 9 (1968), 1039–1045. Search in Google Scholar

[9] F. Rindler and G. Shaw, Strictly continuous extension of functionals with linear growth to the space BV, Q. J. Math. 66 (2015), 953–978. Search in Google Scholar

[10] D. Spector, Simple proofs of some results of Reshetnyak, Proc. Amer. Math. Soc. 139 (2011), 1681–1690. Search in Google Scholar

Received: 2016-12-12
Accepted: 2017-02-23
Published Online: 2017-04-19
Published in Print: 2018-10-01

© 2018 Walter de Gruyter GmbH, Berlin/Boston